Mabthera (Rituximab)

I've just had the 2nd infusion (3 course) on Tuesday this week, but since then I seem to have gone down hill v quickly with possible side effects. I have had terrible stomach problems (stomach pain, gas, diah) and now feel totally dehyrdrated and needless to say 'fatigue' doesn't seem to be strong enough word! I am having a gastro consult next week as the stomach problem seems to be getting worse - may need to have a colonoscopy as scans, etc don't show anything. My fingers also don't want to do what they are told! Anyone else have similar problems?

9 Replies

oldestnewest
  • Im sorry you feel poorly kay and l have no pearls of wisdom with your treatment just l too have RA with Hypothyroidism and more lately amaemia which Im starting to think is autoimmune I have feezing cold hands shuddering painful everywhere To exclude gi bleeding l had colonoscopy last wk didn't go ok ( not empty enough..cringe) My stomach was in such turmoil I couldn't tell so l have to have another Rheummys now going to start me methotrexate Sulph+ Hydro not working l feel like you.. And l adore your ruby kc I too have one Flynn. Hope you feel better soon xx

  • Sorry you are not feeling too well either! It must feel awful that the colonoscopy didn't go well - thought you were given something to take that ensures you're empty! I've actually put my heating back on today as I am so cold. Great to hear you have a KC too, don't know where I would be without her company! Take care xo

  • I had a virtual colonoscopy to avoid a camera down and one up as my consultant said. Please ask about that as it's non-invasive and totally painless. I do sympathise and would suggest getting the GP or consultant to do some more tests as I like some others have Auto Immune disease, this means Hashimoto's, RA, Pernicious Anemia, Celiac, and low Vit D. I stress all are under control, except for the odd blip but really I'm very well.

    I can't help re the meds I'm afraid as have had blood clots and am almost in remission with LEF. Not quite at the moment as had an infection which means a pause in the meds so as the infection goes the RA comes back.

    I feel some of us may have PA and it causes fatigue which might be masked by a diagnosis of RA. Its not a standard test but my RA consultant did it and those injections are fantastic its a much more energetic and colourful world now.

    So in short it just might be that the symptoms are just a coincidence so do ask about that before anything else. Hope your feeling better soon. x

  • You do have a long list of problems, happy they are under control. I've never heard of a virtual colonoscopy, that must have been interesting. I hope I will be back to normal in the next couple of weeks. Rituximab has improved my RA symptoms and I had a really good summer last year (maybe it's just missing the sun this year that's making me fall so awful). I will speak to my RA consultant about PA on my next consult, unfortunately in France my GP doesn't really seem to understand what happens with RA and he usually sends me to see any specialist that he thinks may be of help (usually seen very quickly). Thanks for your info and advice.

    Take care. xo

  • Hi kay , when i had my first course of rituximab i had severe gastritis for a week with cramps and diarrhoea. I was utterly exhausted. The rheumy thought it was the steroids so with second course they slowed the infusion and it was much easier, i also doubled omeprazole before hand . The rituximab has really helped me so I hope to continue with it . I hope you are able to get some help xx

  • Hi Weathervane, Your experience sounds much like mine (although this is my 3rd round with Rituximab), guess it could be the cortisone given before the infusion - I've never really got on with cortisone but they have to give it before rituximab so I have no choice, but maybe I'll ask if they can reduce the dose next time. Rituximab has helped me a lot too, and don't want to sound as though I'm complaining, just having a bad day I think! Have a good week-end. xo

  • I know how you feel 🙁

  • Ps it might be worth discussing before your next round . I don't know if was steroid but the adjustment helped . Do you use omeprazole or something similar?

  • I have in the distant past, but it didn't seem to make a difference. I've also changed Biologics several times over the last 10 yrs, so I guess I'll wait and see what the new gastro has to say. I'll bear in mind your suggestion regarding the steriod for my next RA consult (in fact I'll put a note in my file now!).

You may also like...